MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-144
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 03/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
As reported: "head detached from trunnion.Trunnion wore out by metal head." orthopedic consultation provided by the rep notes patient complaint of pain starting approximately 2017 eventually becoming severe.Patient "turned suddenly and felt immediate pain and pop right inguinal [groin] region" with a finding of a fracture of the stem at the head neck junction and stem migration.Operative report for revision reports".A significant amount of metal stained synovial fluid.Also significant metal stained synovitis.Femoral stem was noted to be grossly loose with significant osteolysis about the proximal femur".Patient was revised to a restoration modular stem construct, v40 28 -2.7 ceramic head, mdm/adm liner construct, and a competitor cable placed "to help prophylax against periprosthetic fracture" (no bone fractures are noted in the operative report).Rep provided the orthopedic consultation visit, revision operative report, pre- and post-revision x-rays and explant pictures.
 
Additional Manufacturer Narrative
An event regarding disassociation and metallosis involving a metal head mated with an accolade stem was reported.A review by a clinician of the provided x-rays confirmed disassociation.Review of the provided revision operative report indicates metal stained synovitis (metallosis).Method & results: product evaluation and results: the device was not returned but photos of the explant were provided.There is some staining/marking around the mating section of the head.It cannot be confirmed what the apparent staining/marking is.Medical records received and evaluation: x-ray printouts available for review include a series dated (b)(6) 2019, which is an ap of the right hip demonstrating an uncemented right total hip arthroplasty with one screw in the acetabulum.The stem and acetabular shell are in nominal position and the head is in the acetabulum but the trunnion is disassociated and dislocated from the head.There is no primary operative report, no patient¿s weight, and no serial x-rays or follow-up for the right total hip arthroplasty until (b)(6) 2019.No examination of explanted components is available for review.The nine-day delay from admission to surgery likely resulted in the metalosis noted at revision surgery due to abrasion of the disassociated trunnion against the femoral head and acetabular rim.Based upon the information available for review, no determination can be made for the loss of locking of the head/trunnion interface, which occurred twelve years status-post implantation.If additional information is received, this report will be updated.Product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there were no other events for the lot provided.Conclusions: based upon the information available for review, no determination can be made for the loss of locking of the head/trunnion interface, which occurred twelve years status-post implantation.The subject device has been identified to be within scope of nc and capa.Lot specific voluntary recall was initiated for the lfit v40 cocr heads within scope of nc and capa.No further investigation is required.
 
Event or Problem Description

Brand Name
V40 COCR LFIT HEAD 44MM/+0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8477782
Report Number0002249697-2019-01508
Device Sequence Number19248499
Product Code JDI
UDI-Device Identifier07613327032734
UDI-Public07613327032734
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2012
Device Catalogue Number6260-9-144
Device Lot NumberTL1MMD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/06/2019
Supplement Date Received by Manufacturer06/05/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date07/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-05/07/2018-003R
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age80 YR